MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between aug 25, 2025 and oct 21, 2025.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that following the implantation of the preloaded monofocal toric intraocular lens (iol) into the left eye, a refractive change was needed for the patient.The patient wanted distance and toric rotation and reported loss of depth perception that interfered with daily activities.The iol was subsequently explanted in a secondary procedure.No unplanned incision enlargement, vitrectomy, or sutures were required.The patient did not seek further medical attention and did not receive any medication outside the standard of care.The directions for use were followed.The reported outcome was temporary impairment.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect code of "2138" was inadvertently entered in section "h6 -health effect - clinical code" of the initial mdr report instead of code "2271" which should have been entered in the section "h6- health effect - impact code".The information has been corrected in this supplemental mdr report as indicated below: the following code was added: section h6 -health effect - impact code: 2271 - therapeutic response decreased.The following code is no longer applicable: section h6 -health effect - clinical code: 2138 - visual impairment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon review, it was noted that the ¿additional information¿ and ¿device evaluation¿ boxes were inadvertently left unchecked and blank in sections h2 and h3 of follow-up mdr report #2.These omissions have been corrected in this supplemental mdr, and the corresponding fields have now been updated accordingly.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 12, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was cut in half.No issue that could contribute to the complaint events reported were observed.During the product evaluation it was confirmed that the physical characteristics of the lens matched a diu150 model lens.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23653067
Report Number3012236936-2025-000313
Device Sequence Number11987731
Product Code MJP
UDI-Device Identifier05050474746527
UDI-Public(01)05050474746527(17)280527
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/02/2025
02/17/2026
03/12/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/02/2025
03/11/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite